MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2060-250
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001 - permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a totally occluded de novo lesion located in the right superficial femoral artery.The armada was advanced to the lesion, and when inflated, the balloon ruptured during the first inflation at nominal pressure due to the calcified anatomy.When the delivery system was withdrawn, there was resistance and the balloon came out stretching on the guide wire.A glide catheter was used over the 014 wire to successfully retrieve the balloon.The case was aborted.The patient will be brought back at a later date to complete the procedure.There was no reported adverse patient effect or a clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The balloon and hub were not returned.The reported balloon rupture was unable to be confirmed as the device was returned without the distal balloon end; however, the separation was confirmed.The investigation determined that the reported difficulties were likely due to case related circumstances.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual analysis was performed on the returned device.The reported balloon rupture and separation were confirmed.The difficulty removing was not tested due to the condition of the device (balloon and hub were not returned).A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined that the reported difficulties were likely due to case related circumstances.It is likely that the balloon rupture was the result of interaction with the totally occluded and calcified lesion causing damage to the outer surface of the balloon material which subsequently ruptured during inflation.The resistance during removal and separation was likely the result of the ruptured balloon material catching on the introducer sheath during removal.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Mfr site - contact name.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8795683
Report Number2024168-2019-10095
Device Sequence Number1978524
Product Code LIT
UDI-Device Identifier08717648155338
UDI-Public08717648155338
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberB2060-250
Device Lot Number90305G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer09/05/2019
11/05/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date09/16/2019
11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;